[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.179.146. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1996

Peripheral Edema Due to Nifedipine-Itraconazole Interaction: A Case Report

Author Affiliations

Department of Pharmacy Sunnybrook Health Science Centre University of Toronto 2075 Bayview Ave, E-300 North York, Ontario, Canada M4N 3M5

North York

Arch Dermatol. 1996;132(3):350-352. doi:10.1001/archderm.1996.03890270128024
Abstract

We report a case of a drug interaction observed in a patient who was administered itraconazole for pedal onychomycosis and whose hypertension had been stabilized with nifedipine therapy. The patient spontaneously reported ankle edema with the drug combination and experienced a substantial elevation in serum nifedipine concentrations while receiving itraconazole.

Report of a Case.  A 68-year-old woman with pedal onychomycosis experienced ankle edema, for the first time, during pulse therapy with itraconazole, given as 200 mg orally twice daily for 1 week every month for a total of three courses. Her hypertension was controlled with nifedipine and atenolol (3 years). Other medications included medroxyprogesterone and conjugated estrogen (2.5 years) and vitamin preparations. Ankle edema developed during the first and second courses of itraconazole therapy, starting after 2 to 3 days of itraconazole therapy and resolving 2 to 3 days following discontinuation of itraconazole. She did not have ankle edema

First Page Preview View Large
First page PDF preview
First page PDF preview
×